Alert archive / Minnesota / Fire Weather Watches in 2020
Fire Weather Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Apr 27, 2020, 6:09 AM CDT for 24 counties in Minnesota. It took effect at Apr 27, 2020, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2020, 6:09 AM CDT (11:09 UTC)
- In effect from
- Apr 27, 2020, 12:00 PM CDT
- Expired
- Apr 27, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
All 24 counties
Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 100 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187 WWUS83 KMPX 271109 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 609 AM CDT Mon Apr 27 2020 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THIS AFTERNOON IN CENTRAL MINNESOTA... .Morning light showers will give way to clearing skies as westerly winds will develop. These winds are the limiting factor, but we could have a few hours of gust near 20 to 25 mph. Meanwhile temperatures will rise quickly and dewpoints will remain in the 30s, which will lead to afternoon humidity values in the upper teens to lower 20s across much of central Minnesota. Winds will decrease toward evening, but there could be a small window of 3 to 4 hours with critical fire weather conditions, which lines up with the SPC Day 1 fire weather outlook. MNZ041-042-047>051-055>059-065>068-073>075-083-271915- /O.NEW.KMPX.FW.A.0002.200427T1700Z-200428T0000Z/ Douglas-Todd-Stevens-Pope-Stearns-Benton-Sherburne-Swift-Chippewa- Kandiyohi-Meeker-Wright-Renville-McLeod-Sibley-Carver-Redwood- Brown-Nicollet-Blue Earth- 609 AM CDT Mon Apr 27 2020 ...FIRE WEATHER WATCH IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING FOR LOW HUMIDITY AND BREEZY WEST WINDS FOR FIRE WEATHER ZONES 041, 042, 047, 048, 049, 050, 051, 055, 056, 057, 058, 059, 065, 066, 067, 068, 073, 074, 075, AND 083... The National Weather Service in Twin Cities/Chanhassen has issued a Fire Weather Watch, which is in effect from noon CDT today through this evening. * AFFECTED AREA...Fire weather zones 041, 042, 047, 048, 049, 050, 051, 055, 056, 057, 058, 059, 065, 066, 067, 068, 073, 074, 075, and 083. * WIND...West wind at 15 MPH with gusts around 20 mph. There is a chance for gusts near 25 mph. * HUMIDITY...High confidence in afternoon humidity dropping into the upper teens to lower 20 percent. * THUNDERSTORMS...None * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ jrb
3 follow-up statements
324 WWUS83 KMPX 271413 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 913 AM CDT Mon Apr 27 2020 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THIS AFTERNOON IN CENTRAL AND SOUTHWEST MINNESOTA... .Temperatures will quickly rise into the 60s and 70s by early afternoon. Northwest winds will increase later today but only occasionally gusting in the 20 to 25 mph range. This is the limiting factor for a red flag warning. Meanwhile dewpoints will drop into the 30s, which will lead to afternoon humidity values in the upper teens to lower 20s across much of central and southwest Minnesota. Winds will decrease toward evening, but there could be a small window of 3 to 4 hours with critical fire weather conditions, which lines up with the SPC Day 1 fire weather outlook. MNZ054-064-082-091-280000- /O.EXA.KMPX.FW.A.0002.200427T1700Z-200428T0000Z/ Lac Qui Parle-Yellow Medicine-Watonwan-Martin- 913 AM CDT Mon Apr 27 2020 ...FIRE WEATHER WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND BREEZY WEST WINDS FOR FIRE WEATHER ZONES 041, 042, 047, 048, 049, 050, 051, 055, 056, 057, 058, 059, 065, 066, 067, 068, 073, 074, 075, AND 083... The National Weather Service in Twin Cities/Chanhassen has issued a Fire Weather Watch, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 041, 042, 047, 048, 049, 050, 051, 055, 056, 057, 058, 059, 065, 066, 067, 068, 073, 074, 075, and 083. * WIND...West wind at 15 MPH with gusts around 20 mph. There is a chance for gusts near 25 mph. * HUMIDITY...High confidence in afternoon humidity dropping into the upper teens to lower 20s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ MNZ041-042-047>051-055>059-065>068-073>075-083-280000- /O.CON.KMPX.FW.A.0002.200427T1700Z-200428T0000Z/ Douglas-Todd-Stevens-Pope-Stearns-Benton-Sherburne-Swift-Chippewa- Kandiyohi-Meeker-Wright-Renville-McLeod-Sibley-Carver-Redwood- Brown-Nicollet-Blue Earth- 913 AM CDT Mon Apr 27 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND BREEZY WEST WINDS FOR FIRE WEATHER ZONES 041, 042, 047, 048, 049, 050, 051, 055, 056, 057, 058, 059, 065, 066, 067, 068, 073, 074, 075, AND 083... * AFFECTED AREA...Fire weather zones 041, 042, 047, 048, 049, 050, 051, 055, 056, 057, 058, 059, 065, 066, 067, 068, 073, 074, 075, and 083. * WIND...West wind at 15 MPH with gusts around 20 mph. There is a chance for gusts near 25 mph. * HUMIDITY...High confidence in afternoon humidity dropping into the upper teens to lower 20s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
872 WWUS83 KMPX 271702 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1202 PM CDT Mon Apr 27 2020 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THIS AFTERNOON IN CENTRAL AND SOUTHWEST MINNESOTA... .Early afternoon temperatures are in the upper 60s to lower 70s. Humidity levels have dropped significantly in the past couple of hours with numerous readings in the upper teens to lower 20s from Morris, to Willmar, south to Olivia. A few wind gusts near 25 mph was also noted at Willmar. However, winds were generally in the 10 to 15 mph range and only gusting occasionally to around 20 to 25 mph. These gusty winds could briefly rise above 25 mph, but it won't last long. We will continue to monitor wind speeds this afternoon, but likely hold off on a Red Flag Warning unless wind speeds increase or become more gusty. MNZ041-042-047>051-054>059-064>068-073>075-082-083-091-280000- /O.CON.KMPX.FW.A.0002.000000T0000Z-200428T0000Z/ Douglas-Todd-Stevens-Pope-Stearns-Benton-Sherburne-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Wright-Yellow Medicine-Renville- McLeod-Sibley-Carver-Redwood-Brown-Nicollet-Watonwan-Blue Earth- Martin- 1202 PM CDT Mon Apr 27 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND BREEZY WEST WINDS FOR FIRE WEATHER ZONES 041, 042, 047, 048, 049, 050, 051, 055, 056, 057, 058, 059, 065, 066, 067, 068, 073, 074, 075, AND 083... * AFFECTED AREA...Fire weather zones 041, 042, 047, 048, 049, 050, 051, 055, 056, 057, 058, 059, 065, 066, 067, 068, 073, 074, 075, and 083. * WIND...West wind at 15 MPH with gusts around 20 mph. There is a chance for gusts near 25 mph. * HUMIDITY...High confidence in afternoon humidity holding in the teens to lower 20s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
063 WWUS83 KMPX 272335 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 635 PM CDT Mon Apr 27 2020 ...FIRE WEATHER WATCH WILL EXPIRE AT 7 PM CDT... .Lighter winds and increased relative humidities have improved fire weather conditions this evening. Therefore, the Fire Weather Watch in effect for portions of central, south central and western Minnesota will be allowed to expire. MNZ041-042-047>051-054>059-064>068-073>075-082-083-091-280045- /O.EXP.KMPX.FW.A.0002.000000T0000Z-200428T0000Z/ Douglas-Todd-Stevens-Pope-Stearns-Benton-Sherburne-Lac Qui Parle- Swift-Chippewa-Kandiyohi-Meeker-Wright-Yellow Medicine-Renville- McLeod-Sibley-Carver-Redwood-Brown-Nicollet-Watonwan-Blue Earth- Martin- 635 PM CDT Mon Apr 27 2020 ...FIRE WEATHER WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND BREEZY WESTERLY WINDS FOR FIRE WEATHER ZONES 041, 042, 047, 048, 049, 050, 051, 054, 055, 056, 057, 058, 059, 064, 065, 066, 067, 068, 073, 074, 075, 082, 083, AND 091... Lighter winds and increased relative humidities have improved fire weather conditions this evening. Therefore, the Fire Weather Watch in effect for portions of central, south central and western Minnesota will be allowed to expire. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 27, 3:14 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 27, 3:14 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 314 AM CDT Mon Apr 27 2020 .SHORT TERM...(Today through Tuesday) Issued at 313 AM CDT Mon Apr 27 2020 A few morning showers will move across the region, but then we'll see mostly clear skies the rest of the day as high pressure builds in from the west. Forecast soundings show very dry air and deep boundary layer mixing, to have raised afternoon highs close to the 75th percentile of the guidance. The warmer temperatures, combined with dewpoints in the 30s will lead to low afternoon humidity as well. Additional information is available in the fire weather section of the AFD. The dry weather will be short-lived as two distinct PV anomalies phase together across the Upper Midwest on Tuesday. The synoptic forcing associated with these two waves will lead to rising air, clouds, and widespread precipitation on Tuesday. This system is also fairly slow moving, so several hours of rainfall will lead to totals around an inch for some locations across Minnesota and Wisconsin. Isolated higher totals are possible. Shear and helicity values will be high across Minnesota and Wisconsin, but it does appear that overcast skies and widespread perception will keep surface temperatures on the cool side of guidance. This is in turn will limit any instability, especially surface instability, so this should keep the threat for strong to severe storms south and east of the forecast area. .LONG TERM...(Tuesday night through Sunday) Issued at 313 AM CDT Mon Apr 27 2020 No changes were made to the blended guidance for the extended forecast. A few showers and clouds from the departing system will linger into Wednesday. Beyond that it appears Minnesota and Wisconsin will get into a drier pattern through the weekend. Temperatures will be seasonable. Looking ahead, there is some agreement that another large synoptic system will bring widespread rain across the Upper Midwest late Monday into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1037 PM CDT Sun Apr 26 2020 VFR conditions expected at all terminals throughout the duration of this TAF period. However, a round of showers with possibly a few thunderstorms can be expected overnight through sunrise across the area. Will look for the precipitation to arrive roughly between 06z-08z in western-central MN then press eastward through the rest of the morning. Areas affected will be mainly along and north of I-94, so KRWF-KMKT may get away with only isolated -SHRA if anything at all. Chances for CB/TS are too low for inclusion at this point but its chances are non-zero. Once the precip ends, the cold front responsible for the precip will swing across the area, allowing for clearing skies but shifting winds to SW and W through the rest of the morning into the early afternoon hours. Am not expecting conditions to drop out of VFR but if a heavy enough shower comes across, MVFR visibility cannot be ruled out. KMSP...Timing for -SHRA into MSP has been pretty consistent in the models, generally in the 10z-14z timeframe. Could be an hour or two sooner, hence the VCSH mention before the prevailing precip. Kept CB/TS out at this time but could be included later depending on how the precipitation shield evolves. /OUTLOOK FOR KMSP/ Tue...MVFR/RA likely. Wind ESE 10-15 kts bcmg WNW at 15G20 kts. Wed...VFR. Wind N 15G25 kts. Thu...VFR. Wind NW bcmg SW 5kts. && .FIRE WEATHER... Issued at 313 AM CDT Mon Apr 27 2020 There is an elevated risk of near-critical fire weather conditions this afternoon. A few showers along a cold front will move through this morning, but the heaviest amounts will be north of I-94. Skies will clear out behind this front, and westerly winds will develop. These winds are the limiting factor, but we could have a few hours of gust near 20 to 25 mph in the wake of the frontal passage. Meanwhile temperatures will rise quickly and dewpoints will remain in the 30s, which will lead to humidity values in the upper teens to lower 20s across much of central Minnesota. Winds will decrease toward evening, but there could be a small window of 3 to 4 hours with elevated fire weather conditions, which lines up with the SPC Day 1 fire weather outlook. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...JRB AVIATION...JPC FIRE WEATHER...JRB
Hazardous weather outlook, Apr 26, 10:08 PM CDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1008 PM CDT Sun Apr 26 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1008 PM CDT Sun Apr 26 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight. Isolated non-severe thunderstorms are possible during the early morning hours through sunrise. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms on Tuesday. At this time, severe thunderstorms are not expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Fire Weather Watches in Minnesota, 2020Every fire weather watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.